Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 40, NWS Miami, FL

November 5, 20105 counties in Florida

NWS Miami, FL issued this red flag warning at Nov 5, 2010, 3:03 PM EDT for 5 counties in Florida. It took effect at Nov 6, 2010, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2010, 3:03 PM EDT (19:03 UTC)
In effect from
Nov 6, 2010, 11:00 AM EDT
Expired
Nov 6, 2010, 7:00 PM EDT
In force
8 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2010-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2010-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WWUS82 KMFL 051903
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
303 PM EDT FRI NOV 5 2010

FLZ063-066>075-168-172>174-061000-
/O.NEW.KMFL.FW.W.0040.101106T1500Z-101106T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
303 PM EDT FRI NOV 5 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY 
FOR ALL OF MAINLAND SOUTH FLORIDA FOR RH'S BELOW 35 PERCENT AND 
20 FOOT WINDS OF 15 MPH OR GREATER ALONG WITH THE POTENTIAL FOR
DURATION OF 4 HOURS OR MORE...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY. 

VERY DRY CONTINENTAL AIR WILL CONTINUE TO PUSH DOWN THE PENINSULA
TONIGHT INTO SATURDAY. DEWPOINTS IN THE 40S ARE EXPECTED TO FALL
INTO THE 30S LATE TONIGHT THROUGH SATURDAY. HIGHS SATURDAY
WILL REACH THE UPPER 60S TO NEAR 70...RESULTING IN RH'S EXPECTED
TO PLUMMET INTO THE 20S TO AROUND 30 SATURDAY ALONG WITH 20 FOOT
WINDS OF 15 MPH OR GREATER. THERE IS ALSO THE POTENTIAL FOR RH'S
TO REMAIN BELOW 35 PERCENT FOR 4 HOURS OR MORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GREGORIA
4 follow-up statements
895 
WWUS82 KMFL 051947
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
347 PM EDT FRI NOV 5 2010

FLZ068-168-052300-
/O.NEW.KMFL.FW.W.0041.101105T1947Z-101105T2300Z/
/O.CON.KMFL.FW.W.0040.101106T1500Z-101106T2300Z/
METRO PALM BEACH-COASTAL PALM BEACH-
347 PM EDT FRI NOV 5 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
METRO AND COASTAL PALM BEACH COUNTY FOR RH'S BELOW 35 PERCENT AND
20 FOOT WINDS OF 15 MPH OR GREATER...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY FOR
ALL OF MAINLAND SOUTH FLORIDA FOR RH'S BELOW 35 PERCENT AND 20
FOOT WINDS OF 15 MPH OR GREATER ALONG WITH THE POTENTIAL FOR
DURATION OF 4 HOURS OR MORE...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY. 

VERY DRY CONTINENTAL AIR WILL CONTINUE TO PUSH DOWN THE PENINSULA
INTO THE AREA THROUGH TONIGHT INTO SATURDAY. RELATIVE HUMIDITIES
WILL BE BELOW 35 PERCENT COMBINED WITH 20 FOOT WINDS OF 15 MPH OR
GREATER OVER MOST OF METRO AND COASTAL PALM BEACH COUNTY THROUGH
EARLY EVENING. 

HIGHS SATURDAY WILL REACH THE UPPER 60S TO NEAR 70...RESULTING IN
RH'S EXPECTED TO PLUMMET INTO THE 20S TO AROUND 30 SATURDAY ALONG
WITH 20 FOOT WINDS OF 15 MPH OR GREATER. THERE IS ALSO THE
POTENTIAL FOR RH'S TO REMAIN BELOW 35 PERCENT FOR 4 HOURS OR MORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ063-066-067-069>075-172>174-052300-
/O.CON.KMFL.FW.W.0040.101106T1500Z-101106T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
347 PM EDT FRI NOV 5 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
SATURDAY. 

VERY DRY CONTINENTAL AIR WILL CONTINUE TO PUSH DOWN THE PENINSULA
TONIGHT INTO SATURDAY. DEWPOINTS IN THE 40S ARE EXPECTED TO FALL
INTO THE 30S LATE TONIGHT THROUGH SATURDAY. HIGHS SATURDAY WILL
REACH THE UPPER 60S TO NEAR 70...RESULTING IN RH'S EXPECTED TO
PLUMMET INTO THE 20S TO AROUND 30 SATURDAY ALONG WITH 20 FOOT
WINDS OF 15 MPH OR GREATER. THERE IS ALSO THE POTENTIAL FOR RH'S
TO REMAIN BELOW 35 PERCENT FOR 4 HOURS OR MORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
531 
WWUS82 KMFL 052317
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
717 PM EDT FRI NOV 5 2010

FLZ068-168-062300-
/O.EXP.KMFL.FW.W.0041.000000T0000Z-101105T2300Z/
/O.CON.KMFL.FW.W.0040.101106T1500Z-101106T2300Z/
METRO PALM BEACH-COASTAL PALM BEACH-
717 PM EDT FRI NOV 5 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
SATURDAY FOR ALL OF MAINLAND SOUTH FLORIDA FOR RH'S BELOW 35
PERCENT AND 20 FOOT WINDS OF 15 MPH OR GREATER ALONG WITH THE
POTENTIAL FOR DURATION OF 4 HOURS OR MORE...
...RED FLAG WARNING FOR METRO AND COASTAL PALM BEACH COUNTY HAS
EXPIRED...

VERY DRY CONTINENTAL AIR WILL CONTINUE TO PUSH DOWN THE PENINSULA
INTO THE AREA THROUGH TONIGHT INTO SATURDAY. HIGHS SATURDAY WILL
REACH THE UPPER 60S TO NEAR 70...RESULTING IN RH'S EXPECTED TO
PLUMMET INTO THE 20S TO AROUND 30 SATURDAY ALONG WITH 20 FOOT
WINDS OF 15 MPH OR GREATER. THERE IS ALSO THE POTENTIAL FOR RH'S
TO REMAIN BELOW 35 PERCENT FOR 4 HOURS OR MORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ063-066-067-069>075-172>174-062300-
/O.CON.KMFL.FW.W.0040.101106T1500Z-101106T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
717 PM EDT FRI NOV 5 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
SATURDAY FOR ALL OF MAINLAND SOUTH FLORIDA FOR RH'S BELOW 35
PERCENT AND 20 FOOT WINDS OF 15 MPH OR GREATER ALONG WITH THE
POTENTIAL FOR DURATION OF 4 HOURS OR MORE...

VERY DRY CONTINENTAL AIR WILL CONTINUE TO PUSH DOWN THE PENINSULA
TONIGHT INTO SATURDAY. DEWPOINTS IN THE 40S ARE EXPECTED TO FALL
INTO THE 30S LATE TONIGHT THROUGH SATURDAY. HIGHS SATURDAY WILL
REACH THE UPPER 60S TO NEAR 70...RESULTING IN RH'S EXPECTED TO
PLUMMET INTO THE 20S TO AROUND 30 SATURDAY ALONG WITH 20 FOOT
WINDS OF 15 MPH OR GREATER. THERE IS ALSO THE POTENTIAL FOR RH'S
TO REMAIN BELOW 35 PERCENT FOR 4 HOURS OR MORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
202 
WWUS82 KMFL 052322 CCA
RFWMFL

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
722 PM EDT FRI NOV 5 2010

FLZ068-168-062300-
/O.EXP.KMFL.FW.W.0041.000000T0000Z-101105T2300Z/
/O.COR.KMFL.FW.W.0040.101106T1500Z-101106T2300Z/
METRO PALM BEACH-COASTAL PALM BEACH-
722 PM EDT FRI NOV 5 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
SATURDAY FOR ALL OF MAINLAND SOUTH FLORIDA FOR RH'S BELOW 35
PERCENT AND 20 FOOT WINDS OF 15 MPH OR GREATER ALONG WITH THE
POTENTIAL FOR DURATION OF 4 HOURS OR MORE...
...RED FLAG WARNING FOR METRO AND COASTAL PALM BEACH COUNTY HAS
EXPIRED...

VERY DRY CONTINENTAL AIR WILL CONTINUE TO PUSH DOWN THE PENINSULA
INTO THE AREA THROUGH TONIGHT INTO SATURDAY. HIGHS SATURDAY WILL
REACH THE UPPER 60S TO NEAR 70...RESULTING IN RH'S EXPECTED TO
PLUMMET INTO THE 20S TO AROUND 30 SATURDAY ALONG WITH 20 FOOT
WINDS OF 15 MPH OR GREATER. THERE IS ALSO THE POTENTIAL FOR RH'S
TO REMAIN BELOW 35 PERCENT FOR 4 HOURS OR MORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ063-066-067-069>075-172>174-062300-
/O.CON.KMFL.FW.W.0040.101106T1500Z-101106T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
722 PM EDT FRI NOV 5 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
SATURDAY FOR ALL OF MAINLAND SOUTH FLORIDA FOR RH'S BELOW 35
PERCENT AND 20 FOOT WINDS OF 15 MPH OR GREATER ALONG WITH THE
POTENTIAL FOR DURATION OF 4 HOURS OR MORE...

VERY DRY CONTINENTAL AIR WILL CONTINUE TO PUSH DOWN THE PENINSULA
TONIGHT INTO SATURDAY. DEWPOINTS IN THE 40S ARE EXPECTED TO FALL
INTO THE 30S LATE TONIGHT THROUGH SATURDAY. HIGHS SATURDAY WILL
REACH THE UPPER 60S TO NEAR 70...RESULTING IN RH'S EXPECTED TO
PLUMMET INTO THE 20S TO AROUND 30 SATURDAY ALONG WITH 20 FOOT
WINDS OF 15 MPH OR GREATER. THERE IS ALSO THE POTENTIAL FOR RH'S
TO REMAIN BELOW 35 PERCENT FOR 4 HOURS OR MORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
581 
WWUS82 KMFL 060950
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
550 AM EDT SAT NOV 6 2010

FLZ063-066>075-168-172>174-062300-
/O.CON.KMFL.FW.W.0040.101106T1500Z-101106T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
550 AM EDT SAT NOV 6 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
SATURDAY FOR ALL OF MAINLAND SOUTH FLORIDA FOR RH'S BELOW 35
PERCENT AND 20 FOOT WINDS OF 15 MPH OR GREATER ALONG WITH THE
POTENTIAL FOR DURATION OF 4 HOURS OR MORE...

VERY DRY CONTINENTAL AIR WILL CONTINUE TO PUSH DOWN THE PENINSULA
INTO THE AREA THROUGH TONIGHT INTO SATURDAY. HIGHS SATURDAY WILL
REACH THE UPPER 60S TO NEAR 70...RESULTING IN RH'S EXPECTED TO
PLUMMET INTO THE 20S TO AROUND 30 SATURDAY ALONG WITH 20 FOOT
WINDS OF 15 MPH OR GREATER. THERE IS ALSO THE POTENTIAL FOR RH'S
TO REMAIN BELOW 35 PERCENT FOR 4 HOURS OR MORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Nov 5, 1:40 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Nov 5, 1:40 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
140 PM EDT FRI NOV 5 2010

...COOLER AIR POURING INTO SOUTH FLORIDA IN WAKE OF COLD FRONT...

.AVIATION...VFR WILL PREVAIL WITH CONTINUED GUSTY WINDS AT 20-30 KT
UNTIL EARLY EVENING WHEN WINDS WILL GRADUALLY SUBSIDE. SKIES WILL
REMAIN CLEAR...THOUGH A FEW-SCT060 WILL BE SEEN AT KAPF...MAINLY
THROUGH EVENING. NW WINDS WILL PREVAIL SATURDAY AT NEAR 15KT WITH
GUSTS 20-25KT. /GREGORIA

&&

.UPDATE...
COLD FRONT HAS CLEARED THE SOUTHERN TIP OF THE PENINSULA AND
EXPECTED TO BE SOUTH OF THE OUTERMOST ATLANTIC COASTAL WATERS BY
AFTERNOON. STRONG COLD AIR ADVECTION IN THE WAKE OF THE FRONT IS
CAUSING TEMPERATURE TO STRUGGLE TO RISE THIS MORNING. LOWERED MAX
TEMPS THIS AFTERNOON BY 2-4 DEGREES TO REFLECT THIS TREND, AND
EVEN THIS MIGHT NOT BE ENOUGH. SKIES WILL CLEAR THIS AFTERNOON,
EXCEPT FOR THE WESTERN THIRD OF COLLIER AND MAINLAND MONROE
COUNTIES WHERE GULF COLD AIR STRATOCUMULUS DECK WILL MOVE ONSHORE
AND CREATE VARIABLY CLOUDY CONDITIONS.

WINDS INCREASING AS EXPECTED, AND PREVIOUS WIND/SEAS FORECASTS
LOOK GOOD WITH NO MAJOR CHANGES NEEDED.

ALSO LOWERED DEW POINTS THIS AFTERNOON A FEW DEGREES FROM
PREVIOUS FORECAST TO REFLECT THE COLD AND DRY AIR ADVECTING INTO
REGION, BUT RELATIVE HUMIDITY VALUES SHOULD STILL REMAIN ABOVE
CRITICAL FIRE WEATHER VALUES. /MOLLEDA

&&

.PREV DISCUSSION... /ISSUED 735 AM EDT FRI NOV 5 2010/

AVIATION...A COLD FRONT WILL CONTINUE TO QUICKLY MOVE THROUGH THIS
MORNING WITH PERIODS OF MVFR OR EVEN IFR CONDITIONS POSSIBLE.
CONDITIONS ARE EXPECTED TO QUICKLY IMPROVE WITH CEILINGS LIFTING TO
AROUND 6KFT OVER THE NEXT COUPLE OF HOURS AND THEN DISSIPATING AS
THE BOUNDARY MOVES AWAY. WINDS WILL BE NW AND GUSTY TODAY AND THEN
DECREASING TO OR A LITTLE LESS THAN 10 KTS THIS EVENING.

.PREV DISCUSSION... /ISSUED 507 AM EDT FRI NOV 5 2010/

THE CURRENT WATER VAPOR SATELLITE ANIMATION CONTINUES TO SHOW A
VERY AMPLIFIED MID/UPPER-LEVEL FLOW PATTERN BECOMING ESTABLISHED
ACROSS NORTH AMERICA...FEATURING A HIGH AMPLITUDE RIDGE OVER THE
WESTERN U.S. AND A DEEPENING CYCLONE SITUATED ACROSS THE EASTERN
GREAT LAKES REGION. MODELS ARE IN GOOD AGREEMENT IN DEPICTING A
STEADY EASTWARD MOTION OF A WEAKER MID-LEVEL SHORTWAVE TROUGH --
CURRENTLY LOCATED OVER THE FAR EASTERN GULF OF MEXICO -- WITH THIS
FEATURE EXPECTED TO SHIFT EAST OF THE PENINSULA THROUGH THE
REMAINDER OF THE MORNING. AT THE SURFACE...A STRONG COLD FRONT
LOCATED ACROSS CENTRAL FLORIDA AS OF THIS WRITING WILL SWEEP
SOUTHWARD OVER THE FORECAST AREA AS THE MID-LEVEL WAVE MOVES
EASTWARD...AND WILL LIKELY BE LOCATED JUST OFF THE SOUTHEAST COAST
OF THE PENINSULA BY 12Z...BRINGING AN END TO RAIN CHANCES FOR ALL
BUT THE OFFSHORE ATLANTIC/GULF COASTAL WATERS. STRONG LOW-LEVEL
COLD ADVECTION WILL OCCUR THROUGH THE DAY...AS A COOL/DRY MODIFIED
CANADIAN SURFACE HIGH BUILDS INTO THE REGION FROM THE NORTHWEST.
THUS...DESPITE ABUNDANT SUNSHINE...MAXIMUM TEMPERATURES FOR THE
PERIOD FROM 05/12Z-06/00Z WILL LIKELY RANGE FROM THE UPPER 60S
NORTHWEST INTERIOR TO MID 70S SOUTHEAST COAST. COLD ADVECTION WILL
CONTINUE FROM TONIGHT THROUGH TOMORROW...AS THE PRESSURE GRADIENT
INCREASES BETWEEN SURFACE RIDGE AXIS SHIFTING SOUTHEASTWARD ACROSS
THE LOWER MISSISSIPPI VALLEY REGION AND HURRICANE TOMAS. MODELS
INDICATE THAT LOW-LEVEL THICKNESS VALUES WILL RANGE FROM 1335-1340
DM WEST OF THE LAKE...TO 1345-1350 ALONG THE SOUTHEAST COAST...
WHICH COUPLED WITH DEW POINTS IN THE MID 30S/MID 40S
RESPECTIVELY... SHOULD TRANSLATE TO LOW TEMPERATURES REACHING THE
LOWER 40S NORTHWEST INTERIOR TO LOWER 50S SOUTHEAST COAST. HIGH
TEMPERATURES WILL LIKELY BE A COUPLE OF DEGREES COOLER ON
SATURDAY...WITH PERSISTENT COLD ADVECTION CONTINUING TO OFFSET
FULL INSOLATION. IT APPEARS AS IF LOW/MID- LEVEL FLOW WILL
GRADUALLY VEER TO THE NORTH-NORTHEAST ON SATURDAY NIGHT/SUNDAY
MORNING...AS THE DEEP- LAYER TROUGH OVER THE EASTERN U.S. BEGINS
TO LIFT NORTHEASTWARD ACROSS NEW ENGLAND AND A MID-LEVEL RIDGE
BECOMES ESTABLISHED ACROSS THE SOUTHERN PLAINS. HOWEVER...A LAND
BREEZE WILL LIKELY FORM ONCE AGAIN ALONG BOTH COASTS...KEEPING LOW
TEMPERATURES ON THE COOL SIDE AND THE SHOWER THREAT OVER LAND TO A
MINIMUM. AS THE LAND BREEZE BREAKS ON SUNDAY MORNING...INCREASING
NORTHEAST FLOW SHOULD SUPPORT ISOLATED SHOWERS AND A HIGHER DEGREE
OF CLOUD COVER FOR THE EASTERN HALF OF THE PENINSULA.

IN THE EXTENDED FORECAST PERIOD...A GRADUAL WARMING/MOISTENING
TREND IS EXPECTED TO OCCUR THROUGH THE MIDDLE OF NEXT WEEK...AS
THE BROAD SURFACE RIDGE MOVES EASTWARD INTO THE NORTH ATLANTIC...
ALLOWING LOW-LEVEL FLOW TO GRADUALLY ASSUME MORE OF AN EASTERLY
COMPONENT. THIS SHOULD ALLOW FOR AT LEAST A SLIGHT CHANCE OF
SHOWERS FOR THE ATLANTIC WATERS AND EAST COAST OF THE PENINSULA
THROUGH THE PERIOD. BOTH THE GFS AND ECMWF SUGGEST THAT A SPLIT
FLOW BLOW MAY BECOME ESTABLISHED ACROSS THE SOUTHEASTERN U.S. AND
GULF OF MEXICO BY THE BEGINNING OF NEXT WEEK...WITH THE EVOLUTION
OF THIS FEATURE POSSIBLY PLAYING A SIGNIFICANT ROLE IN THE AMOUNT
OF SHOWER ACTIVITY THAT THE AREA WILL EXPERIENCE. WILL MAINTAIN
HIGH/LOW TEMPERATURES CLOSE TO CLIMATOLOGICAL NORMAL VALUES FOR A
MID-AUTUMN EASTERLY FLOW REGIME.

MARINE...
NORTHWEST WINDS WILL INCREASE ABRUPTLY IN THE WAKE OF A STRONG
COLD FRONT CURRENTLY PASSING ACROSS SOUTH FLORIDA. SUSTAINED
WIND SPEEDS OF 20-25 KNOTS CAN BE EXPECTED THROUGH SATURDAY ACROSS
THE LOCAL WATERS...WITH GUSTS LIKELY APPROACHING GALE FORCE BOTH
IN THE GULF STREAM AND IN THE OFFSHORE GULF WATERS. SCA HAS BEEN
EXTENDED THROUGH SATURDAY EVENING FOR ALL WATERS. CONDITIONS
SHOULD BEING TO SLOWLY IMPROVE ACROSS THE GULF MARINE ZONES
SATURDAY NIGHT...AS WINDS VEERS TO NORTH-NORTHEAST. HOWEVER...WIND
SPEEDS WILL LIKELY REMAIN NEAR OR SLIGHTLY IN EXCESS OF SCA
CRITERIA OVER THE LAKE/BAY/ATLANTIC THROUGH MUCH OF THE UPCOMING
WEEK...AND WITH GULF STREAM SEAS EXPECTED TO ONLY SLOWLY SUBSIDE
TO 6-8 FEET THROUGH TUESDAY...SCA WILL LIKELY BE EXTENDED FOR
PORTIONS OF THE LOCAL WATERS. OTHERWISE...AN ELEVATED THREAT FOR
RIP CURRENTS WILL LIKELY DEVELOP ALONG THE ATLANTIC COAST BY EARLY
NEXT WEEK.

FIRE WEATHER...
DESPITE A MUCH DRIER CANADIAN AIR MASS SPREADING SOUTHWARD ACROSS
THE REGION LATER TODAY...TEMPERATURES WILL LIKELY REMAIN
SUFFICIENTLY COOL BOTH TODAY AND ON SATURDAY TO PRECLUDE FIRE
WEATHER CONCERNS. DEVELOPING NORTHEAST FLOW WILL LIKELY LEAD TO
INCREASING RH VALUES FOR MOST OF THE MAINLAND THROUGH THE UPCOMING
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  71  47  68  50 / -  -  10 10
FORT LAUDERDALE  73  51  69  53 / 10 -  10 10
MIAMI            73  52  70  51 / 10 -  10 10
NAPLES           69  50  68  46 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SATURDAY FOR BISCAYNE BAY-
     COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
     20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO
     OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
     WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SATURDAY FOR COASTAL WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
     WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
     GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
     FROM 20 TO 60 NM.

&&

DISCUSSION/PUBLIC/MARINE...MOLLEDA
AVIATION/RADAR/FIRE...GREGORIA
Hazardous weather outlook, Nov 5, 5:30 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EDT FRI NOV 5 2010

FLZ063-066>075-168-172>174-060930-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
530 AM EDT FRI NOV 5 2010

...HAZARDOUS MARINE CONDITIONS THROUGH EARLY NEXT WEEK...
...A COUPLE OF COOL NIGHTS EXPECTED - ESPECIALLY INTERIOR...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WIND: SUSTAINED WINDS OF 25 TO 30 MPH ALONG WITH GUSTS OF 30 TO 40
MPH CAN BE EXPECTED ACROSS THE COASTAL WATERS THROUGH TONIGHT.

FLOODING: MINOR TIDAL FLOODING ALONG THE GULF COAST IS POSSIBLE TODAY,
AND ESPECIALLY IN THE AFTERNOON WHEN HIGH TIDE IS EXPECTED.

TEMPERATURES: COLDER TEMPERATURES ARE EXPECTED TONIGHT WITH WIND
CHILLS IN THE 35 TO 45 DEGREE RANGE EXPECTED ACROSS MUCH OF SOUTH
FLORIDA, BUT THE COLDEST TEMPERATURES ARE EXPECTED ACROSS INTERIOR
LOCATIONS AND MAINLY NORTH AND WEST OF LAKE OKEECHOBEE.

WAVES: STRONG NORTHERLY WINDS WILL CREATE SEAS OF 8 TO 10 FEET
THROUGH TONIGHT IN THE GULF WATERS BEYOND 20 NAUTICAL MILES FROM SHORE
AND IN THE GULF STREAM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR PORTIONS OF THE LOCAL
WATERS THROUGH EARLY NEXT WEEK.

MINOR COASTAL FLOODING MAY BE POSSIBLE ALONG THE EAST COAST INTO
THE WEEKEND AS A RESULT OF THE NEW MOON.

THE RISK OF RIP CURRENTS WILL INCREASE ALONG THE EAST COAST EARLY
NEXT WEEK AS WINDS BECOME NORTHEAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 8:00 PM EDTSpecial Weather StatementMFLGlades45 min
Nov 4, 8:07 PM EDTSpecial Weather StatementMFLCollier38 min
Nov 4, 8:36 PM EDTSpecial Marine WarningMFL54 min
Nov 4, 8:49 PM EDTSpecial Weather StatementMFLCollier, Hendry, Monroe41 min
Nov 5, 3:47 PM EDTRed Flag WarningMFLPalm Beach3 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.